MAUDE Adverse Event Report: GLOBUS MEDICAL, INC.; LATERAL INSERTER

GLOBUS MEDICAL, INC.; LATERAL INSERTER
Model Number 693.601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the tip of the lateral inserter was broken and left in the cage post operatively.
 
Additional Manufacturer Narrative
The device was available for evaluation.One lateral inserter was returned due to intraoperative fracture of the instrument tip.The reported event occurred when treating l2/l3 during an l1-3 llif (dos: (b)(6) 2024), using two elsa expandable spacers.According to the event reporting, a 55mm elsa spacer was successfully inserted using the lateral inserter and expanded in the l1/2 disc space.The surgeon proceeded to load a 50mm elsa spacer onto the lateral inserter and insert the implant into the l2/3 disc space.While malleting the implant into the disc space, the inserter came loose from the implant.It was later determined that the threaded rod that engages with the threaded hole on the implant had fractured and stuck in the implant.The surgeon attempted to remove the instrument tip from the implant as well as remove the implant from the disc space but was unsuccessful.The surgeon then proceeded to expand the spacer in situ and secure the implant with lateral bone screws, with the instrument tip left inside the implant.From the provided postoperative imaging and reporting, the fractured tip appears to be flush with the nose of the implant, and no metal is protruding from the profile of the spacer.Examination of the instrument revealed rust on the newly exposed metal of the fractured rod, however it could not be established if the rust was present prior to the instrument fracture.No other instrument defects were identified.No determinations could be made as to the cause of the reported issue.

Common Device Name
LATERAL INSERTER
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key20354127
Report Number3004142400-2024-00211
Device Sequence Number3351686
Product Code LXH
UDI-Device Identifier00889095058468
UDI-Public00889095058468
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number693.601
Device Lot NumberENY336BF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale